MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERMIDLINE¿ CATHETER, 4F SL 20CM; MIDLINE CATHETER

BARD ACCESS SYSTEMS POWERMIDLINE¿ CATHETER, 4F SL 20CM; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redx0084 showed two other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported "the regular kits we get from you all have the orange winged introducers in them.The "custom" kits we get all have this yellow winged one.The other issue i was addressing is the area where the sheath and the center piece meet near the tip.I've had a few of them where there were "petals" of gray extending over the green piece.You can see this in a couple of the images i've attached.These petals, once you press the gray part into the patient's skin, have a tendency to fold back and make it hard to advance the introducer.".
 
Event or Problem Description
It was reported "the regular kits we get from you all have the orange winged introducers in them.The "custom" kits we get all have this yellow winged one.The other issue i was addressing is the area where the sheath and the center piece meet near the tip.I've had a few of them where there were "petals" of gray extending over the green piece.You can see this in a couple of the images i've attached.These petals, once you press the gray part into the patient's skin, have a tendency to fold back and make it hard to advance the introducer".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged microintroducer is confirmed; however, the exact cause is unknown.Two photographs of a galt microintroducer were returned for evaluation.An initial visual observation of the photographs showed the distal tip of the introducer sheath was damaged with the edges plastically deformed and flared outward.One edge of the distal tip of the dilator could be seen to be damaged and flaring outward.No obvious evidence of use could be seen on the sample in either photograph.While the root cause of the damage observed on the introducer sheath in the returned photographs is unknown, possible causes include damage during handling or use.A lot history review (lhr) of redx0084 showed two other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.

Brand Name
POWERMIDLINE¿ CATHETER, 4F SL 20CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10027005
Report Number3006260740-2020-01645
Device Sequence Number2986591
Product Code PND
UDI-Device Identifier00801741159787
UDI-Public(01)00801741159787
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue NumberCK000856
Device Lot NumberREDX0084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1